Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 1, NWS Kansas City, MO

February 9, 20094 counties in Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Feb 9, 2009, 8:36 AM CST for 4 counties in Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 9, 2009, 8:36 AM CST (14:36 UTC)
Expired
Feb 9, 2009, 9:15 AM CST
In force
39 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 61 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 9:08 AM CSTTSTM WND GST 604 Sw Osawatomie, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 2.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 091436
SVREAX
KSC091-103-107-121-091515-
/O.NEW.KEAX.SV.W.0001.090209T1436Z-090209T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 AM CST MON FEB 9 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  LINN COUNTY IN EAST CENTRAL KANSAS
  MIAMI COUNTY IN EAST CENTRAL KANSAS

* UNTIL 915 AM CST

* AT 832 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM RICHLAND TO OTTAWA TO KINCAID...AND MOVING NORTHEAST
  AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PRESCOTT...MOUND CITY AND PARKER BY 850 AM CST.
  PLEASANTON AND OSAWATOMIE BY 855 AM CST.
  LA CYGNE AND EDGERTON BY 900 AM CST.
  LINWOOD...GARDNER...PAOLA AND FONTANA BY 905 AM CST.
  TONGANOXIE...SPRING HILL AND DE SOTO BY 910 AM CST.

WIND GUSTS OF GREATER THAN 60 MPH HAVE BEEN REPORTED ACROSS PORTIONS 
IN SOUTHEAST KANSAS INCLULDING A 70 MPH WIND GUST AT EMPORIA.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BEAGLE...HILLSDALE...RENO...CLEARVIEW CITY...WAGSTAFF...CLARE...NEW
LANCASTER...MONTICELLO...CHILES AND LACKMANS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3804 9509 3896 9506 3897 9519 3924 9518
      3906 9491 3899 9490 3904 9488 3898 9479
      3874 9461 3802 9463 3802 9500
TIME...MOT...LOC 1435Z 222DEG 46KT 3890 9559 3859 9526
          3816 9517

$$

DEROCHE
3 follow-up statements
000 
WWUS53 KEAX 091451
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 AM CST MON FEB 9 2009

KSC091-103-107-121-091515-
/O.CON.KEAX.SV.W.0001.000000T0000Z-090209T1515Z/
LEAVENWORTH KS-JOHNSON KS-MIAMI KS-LINN KS-
850 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN...MIAMI
AND JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN
LEAVENWORTH COUNTY IN NORTHEAST KANSAS UNTIL 915 AM CST...

AT 846 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LECOMPTON TO WELLSVILLE TO 6 MILES 
SOUTHWEST OF PARKER...MOVING NORTHEAST AT 55 MPH. A WIND GUST OF 65 
MPH WAS REPORTED 2 MILES WEST OF GARNETT AT 841AM. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  EDGERTON AND OSAWATOMIE BY 855 AM CST.
  LA CYGNE BY 900 AM CST.
  LINWOOD...GARDNER...PAOLA AND FONTANA BY 905 AM CST.
  TONGANOXIE...SPRING HILL AND DE SOTO BY 910 AM CST.
  LOUISBURG AND OLATHE BY 915 AM CST.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
BEAGLE...RENO...CLEARVIEW CITY...HILLSDALE...WAGSTAFF...CLARE...NEW
LANCASTER...MONTICELLO...CHILES AND LACKMANS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3804 9509 3896 9506 3897 9519 3924 9518
      3906 9491 3899 9490 3904 9488 3898 9479
      3874 9461 3802 9463 3802 9500
TIME...MOT...LOC 1450Z 222DEG 46KT 3904 9542 3873 9509
          3830 9501

$$

DEROCHE
000 
WWUS53 KEAX 091455
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 AM CST MON FEB 9 2009

KSC091-103-107-121-091515-
/O.CON.KEAX.SV.W.0001.000000T0000Z-090209T1515Z/
LEAVENWORTH KS-JOHNSON KS-MIAMI KS-LINN KS-
854 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN...MIAMI
AND JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN
LEAVENWORTH COUNTY IN NORTHEAST KANSAS UNTIL 915 AM CST...

AT 850 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LECOMPTON TO WELLSVILLE TO PARKER...
MOVING NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LA CYGNE BY 900 AM CST.
  LINWOOD...GARDNER...PAOLA AND FONTANA BY 905 AM CST.
  TONGANOXIE...SPRING HILL AND DE SOTO BY 910 AM CST.
  LOUISBURG AND OLATHE BY 915 AM CST.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
RENO...CLEARVIEW CITY...HILLSDALE...WAGSTAFF...CLARE...NEW
LANCASTER...MONTICELLO...CHILES...LACKMANS AND BUCYRUS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS ACROSS 
PORTIONS OF SOUTHEAST KANSAS. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3804 9509 3896 9506 3897 9519 3924 9518
      3906 9491 3899 9490 3904 9488 3898 9479
      3874 9461 3802 9463 3802 9500
TIME...MOT...LOC 1454Z 222DEG 46KT 3908 9538 3877 9505
          3834 9496

$$

DEROCHE
000 
WWUS53 KEAX 091506
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
906 AM CST MON FEB 9 2009

KSC091-103-107-121-091515-
/O.CON.KEAX.SV.W.0001.000000T0000Z-090209T1515Z/
LEAVENWORTH KS-JOHNSON KS-MIAMI KS-LINN KS-
906 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN...MIAMI
AND JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN
LEAVENWORTH COUNTY IN NORTHEAST KANSAS UNTIL 915 AM CST...

AT 904 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WILLIAMSTOWN TO EDGERTON TO 5 MILES
SOUTHWEST OF FONTANA...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRING HILL...OLATHE...TONGANOXIE AND 8 MILES WEST OF LOUISBURG BY
  915 AM CST.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
CLARE...WAGSTAFF...NEW LANCASTER...CHILES AND MONTICELLO.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3804 9509 3896 9506 3897 9519 3924 9518
      3906 9491 3899 9490 3904 9488 3898 9479
      3874 9461 3802 9463 3802 9500
TIME...MOT...LOC 1506Z 224DEG 44KT 3915 9532 3884 9499
          3841 9490

$$

DEROCHE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 5:47 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 9, 5:47 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 AM CST MON FEB 9 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/420 AM CST MON FEB 9 2009/
INITIAL STORM SYSTEM TAKING SHAPE OVER THE ROCKIES. UPPER LEVEL
CIRCULATION MOVING INTO FAR NORTHWEST COLORADO. NEGATIVE TILT TROUGH
EXTENDING SOUTHEAST IS NOW MOVING INTO THE CENTRAL AND SOUTHERN
PLAINS. WHOLE SYSTEM WILL CONTINUE TO MOVE EAST-NORTHEAST...REACHING
THE UPPER MIDWEST TONIGHT. IN THE LOWER LEVELS...SHOWERS OCCURRING
ALONG LOW LEVEL JET AXIS WITHIN REGION OF HIGHEST THETA-E. EXPECT
THIS AREA OF SHOWERS TO CONTINUE TO MOVE NORTH-NORTHEAST THROUGH THE
REST OF THE MORNING. HOWEVER DO NOT EXPECT IT TO MAKE IT VERY FAR
INTO MISSOURI EARLY THIS MORNING. ACTIVITY SHOULD DECREASE IN AREAL
COVERAGE AS WELL AS BECOME LIGHTER...AS IT MOVES AWAY FROM THE UPPER
LEVEL DYNAMICS AS WELL AS ENCOUNTERING DRIER AIR IN THE LOW LEVELS.

MEANWHILE THE SURFACE LOW WILL ORGANIZED OVER THE CENTRAL HIGH
PLAINS...THEN MOVE NORTHEAST ACROSS NEBRASKA INTO EASTERN SOUTH
DAKOTA. PRE-FRONTAL TROUGH HAS ALREADY SPARKED SOME CONVECTION.
ASSOCIATED COLD FRONT/DRYLINE SHOULD QUICKLY CATCH UP WITH THIS
TROUGH THIS MORNING...AND CONTINUE NORTHEAST TOWARD THE FORECAST
AREA...REACHING EXTREME EASTERN KANSAS BY 16-18Z. THIS SOMEWHAT
NARROW BAND OF CONVECTION WILL THEN CONTINUE ACROSS THE REST OF
MISSOURI DURING THE AFTERNOON...WITH DRY WEATHER EXPECTED BEHIND THE
LINE. WHILE NOT A LOT OF INSTABILITY TO WORK WITH...WITH ONLY
200-500 J/KG CAPE EXPECTED ALONG THE LINE...ANY DECENT UPDRAFT MAY
TAP INTO STOUT 50-60KT 850MB WINDS. BEST CHANCE OF THIS HAPPENING IS
OVER EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI BY LATE
AFTERNOON...AS THE UPPER TROUGH APPROACHES AND LIFTED INDICES
APPROACH -1 TO -3.

STRONG WINDS ARE ALSO EXPECTED TODAY. AS SAID EARLIER...MODELS PROG
850MB WINDS UPWARDS OF 65KTS OVERSPREADING THE REGION. TIGHTENING
SURFACE GRADIENT WILL HELP WINDS APPROACH ADVISORY CRITERIA. BUT
SUBSIDENCE AND MOMENTUM TRANSFER IMMEDIATELY BEHIND THE LINE OF
CONVECTION WILL LIKELY PUSH WESTERN PORTIONS OF THE FORECAST AREA
INTO ADVISORY RANGE. SO CURRENT ADVISORY LOOKS GOOD. AM A LITTLE
WORRIED ADVISORY MAY NEED TO BE EXPANDED EASTWARD...BUT HAVE HELD
OFF AS EVENING AND OVERNIGHT HOURS ARE LESS FAVORABLE TIMES.

COLD AIR NOT ASSOCIATED WITH THE PASSAGE OF THIS COLD FRONT...AND
HAVE THEREFORE HELD ON TO VERY MILD TEMPERATURES UNTIL THE NEXT
SYSTEM MOVES ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY.

ONLY MINOR ADJUSTMENTS MADE TO FORECAST FROM WEDNESDAY ON...

NRR

&&

.AVIATION...

SURFACE WARM FRONT WAS LIFTING QUICKLY ACROSS THE KANSAS CITY
TERMINALS AT THIS HOUR...AS OBSERVED BY A STOUT TEMPERATURE JUMP AS
WELL AS A SUBTLE SERLY WIND SHIFT THAT COINCIDES WITH THE ONSET OF
SURFACE WIND GUSTS.

STRENGTHENING SOUTH WINDS WILL BE THE MAIN CONCERN TODAY AS A
INTENSE SURFACE LOW LIFTS FROM COLORADO ACROSS NEBRASKA AND DEEPENS
TO 987MB THIS AFTERNOON. IMPRESSIVE PRESSURE FALLS CONTINUE TO
SPREAD EASTWARD ACROSS THE PLAINS...AND THE RESULTING GRADIENT FLOW
IN THE WARM SECTOR AIRMASS WILL YIELD SOME STRONG WINDS FOR TODAY.

EXPECT THAT SOUTHEASTERLY GUSTS WILL INITIALLY BE HELD IN THE 25 TO
30 KNOT RANGE THIS MORNING AS CLOUD COVER AND A 2-3 HOUR PERIOD OF
SHOWERS LIMIT THE DEGREE OF MIXING. ONE CAVEAT TO THIS WILL BE IN A
WINDOW ROUGHLY FROM 16 TO 17Z WHEN A LOW-TOPPED SQUALL LINE
ACCOMPANYING THE LEADING EDGE OF THIS PRECIPITATION WAVE MAY ALLOW
FOR SSW WINDS AND STRONGER MIX DOWN.

TRAILING STRATIFORM RAIN SHOULD CARRY THROUGH 18Z...ALTHOUGH
CEILINGS STILL LOOKING MVFR AT WORST AND LITTLE VISIBILITY RESPONSE
HAS BEEN NOTED ACROSS THE SOUTHERN PLAINS THIS MORNING.

DRY SLOT WILL ROTATE NORTHEAST AFTER 18Z...ALLOWING SKIES TO
SCATTERED OUT TO SOME SPRING-LIKE CUMULUS. THIS IS WHEN THE
STRONGEST WINDS WILL COMMENCE. SUSTAINED SPEEDS OF 25 TO 30 KNOTS
WITH GUSTS UPWARDS OF 40 KNOTS ARE LIKELY ACROSS THE TERMINALS. A
NARROW INSTABILITY AXIS AHEAD OF THE COLD-CORE UPPER LOW MAY PROVIDE
A BRIEF WINDOW FOR STRONG/SVR THUNDERSTORMS IN THE VICINITY OF KSTJ
DEPENDING ON HOW THE MORNING UNFOLDS.

WINDS WILL RELAX A BIT THIS EVENING...BUT WARM AND GUSTY SOUTHERLY
FLOW OF 15 TO 25 KNOTS SHOULD PREVAIL OVERNIGHT IN THE WAKE OF THE
DRYLINE.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 9 AM MONDAY TO 6 PM MONDAY FOR MOZ001-MOZ002-
     MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-
     MOZ021-MOZ022-MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-
     MOZ044-MOZ053-MOZ054.

KS...WIND ADVISORY FROM 9 AM MONDAY TO 6 PM MONDAY FOR KSZ025-KSZ057-
     KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Feb 9, 5:58 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CST MON FEB 9 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS INTO
THE UPPER MIDWEST TODAY. A BAND OF SHOWERS AND POSSIBLY A FEW
EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE OUTLOOK AREA
DURING THE LATE MORNING AND AFTERNOON HOURS. WHILE MOST OF THIS
ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS DUE TO THE LACK OF
GOOD INSTABILITY...A FEW OF THE STRONGER STORMS MAY BE ABLE TO TAP
INTO THE STRONG WINDS ALOFT. AS THE UPPER LEVEL SYSTEM APPROACHES
FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS BY LATE
AFTERNOON...INCREASED INSTABILITY AND SHEAR MAY ALLOW FOR A FEW
STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE
DAMAGING WIND AND LARGE HAIL.

IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS...POSSIBLY GUSTING TO
AS HIGH AS 45 MPH...ARE EXPECTED ACROSS MAINLY WESTERN MISSOURI AND
EASTERN KANSAS TODAY. THIS WILL RESULT IN HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY NIGHT...MAINLY SOUTH OF A
LINE FROM KANSAS CITY TO KIRKSVILLE...AHEAD OF ANOTHER STRONG UPPER
LEVEL STORM SYSTEM. A FEW STORMS MAY BE SEVERE IN PORTIONS OF WEST
CENTRAL AND CENTRAL MISSOURI...GENERALLY SOUTH OF A LINE FROM BUTLER
TO MARSHALL TO MOBERLY. IN ADDITION...HEAVY RAINFALL IS POSSIBLE
TUESDAY NIGHT FOR AREAS SOUTH OF A LINE FROM BUTLER TO CARROLLTON TO
KIRKSVILLE.

THE NEXT STORM SYSTEM WILL THEN AFFECT THE AREA FRIDAY AND FRIDAY
NIGHT WITH A CHANCE OF SNOW ACROSS THE OUTLOOK AREA. ACCUMULATING
SNOW IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE DURING THE MID TO LATE AFTERNOON
HOURS TODAY...ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST
KANSAS...MAINLY WEST OF A LINE FROM ATCHISON KANSAS TO BETHANY
MISSOURI.

NRR

In the hours before

Special weather statement, Feb 9, 8:20 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 AM CST MON FEB 9 2009

KSZ057-060-MOZ043-053-091445-
BATES-CASS-LINN-MIAMI-
820 AM CST MON FEB 9 2009

...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI
COUNTIES UNTIL 845 AM CST...

AT 817 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELVERN TO HARRIS TO
COLONY...MOVING NORTHEAST AT 55 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN BATES...CASS...LINN AND MIAMI COUNTIES...INCLUDING THE
CITIES OF BLUE MOUND...PRESCOTT AND MOUND CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DEROCHE
Special weather statement, Feb 9, 8:21 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 AM CST MON FEB 9 2009

KSZ103>105-MOZ028-029-037-091445-
CLAY-JACKSON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
821 AM CST MON FEB 9 2009

...SIGNIFICANT WEATHER ALERT FOR CLAY...JACKSON...JOHNSON...
LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 845 AM CST...

AT 817 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELVERN TO HARRIS TO
COLONY...MOVING NORTHEAST AT 55 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN CLAY...JACKSON...JOHNSON...LEAVENWORTH...PLATTE AND
WYANDOTTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 9:03 AM CSTSevere Thunderstorm WarningEAXAtchison, Doniphan, Leavenworth, Wyandotte42 min
Feb 9, 9:17 AM CSTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.